Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 193, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 19, 2001, 8:49 PM CDT for Clay County, Jackson County, Missouri. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 19, 2001, 8:49 PM CDT (01:49 UTC)
- Expired
- Jun 19, 2001, 9:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clay County, MO, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 42 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:55 PM CDT | Hail 1 | Courtney, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 615 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 200147 SVRMCI MOC047-095-200245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 849 PM CDT TUE JUN 19 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLAY COUNTY IN WEST CENTRAL MISSOURI NORTHERN JACKSON COUNTY IN WEST CENTRAL MISSOURI * UNTIL 945 PM CDT * AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER INDEPENDENCE...OR ABOUT 6 MILES EAST OF KANSAS CITY...MOVING EAST-NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LIBERTY AT 900 PM CDT MISSOURI CITY AT 910 PM CDT SIBLEY AT 915 PM CDT MOSBY AT 920 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREATS FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 3918 9457 3906 9452 3905 9413 3938 9426 BUNTING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:30 PM CDT, 7 hours 19 minutes earlier.
Area forecast discussion, Jun 19, 1:30 PM CDT, 7 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 130 PM CDT TUE JUN 19 2001 MAIN CHALLENGE TO FORECAST WILL BE TIMING OF FRONTAL BOUNDARY THROUGH CWA...AND ITS IMPACT ON TEMPERATURES AND PRECIPITATION CHANCES. EARLY THIS AFTERNOON...COLD FRONT BISECTING FORECAST AREA...EXTENDING ROUGHLY FROM JUST SOUTH KIRK TO NEAR KMCI. DESPITE WEAK LLJ...MORNING CONVECTION HAS LINGERED LONGER THAN EXPECTED OVER EASTERN KANSAS AND WESTERN MISSOURI. AS A RESULT...THE AMOUNT OF SURFACE HEATING HAS BEEN LIMITED...ALONG WITH THE SUBSEQUENT DESTABILIZATION. HAVE SEEN MORE SUN OVER PORTIONS OF CENTRAL MISSOURI...RESULTING IN SIGNIFICANT TIGHTENING OF THERMAL GRADIENT ALONG BOUNDARY...WITH TEMPERATURES RANGING FROM THE UPPER 50S IN NORTHWEST MISSOURI...TO THE MIDDLE 80S IN CENTRAL MISSOURI. WITH THIS SAID...AGREE WITH LATEST SWOMCD FROM SPC...AND WILL BE WATCHING PORTIONS OF CENTRAL MISSOURI FOR CONVECTIVE DEVELOPMENT LATER THIS AFTERNOON AND EVENING. ADDITIONAL DEVELOPMENT IS NOT OUT OF THE QUESTION FURTHER WEST...HOWEVER RIGHT NOW IT APPEARS THAT BEST THREAT APPEARS TO BE IN SOUTHEAST PART OF CWA. MODELS CONTINUE TO ADVERTISE WEAK SHORTWAVES MOVING ALONG THE FRONT THROUGH TOMORROW MORNING...PRODUCING OVERRUNNING PRECIPITATION ACROSS NORTHERN PORTION OF FORECAST AREA. AM PLANNING TO CONTINUE LIKELY POPS FOR MOST AREAS TONIGHT. FRONT SHOULD GET SHOVE SOUTH OVERNIGHT...AS UPPER TROUGH OVER EASTERN UNITED STATES DEEPENS...ALLOWING COOL/DRY SURFACE HIGH TO BUILD INTO THE CENTRAL PLAINS FOR THE LATER HALF OF THE WEEK. IN THE EXTENDED...MRF APPEARS TO BE TRENDING MORE TOWARDS CANADIAN SOLUTION OF BUILDING SIGNIFICANT UPPER RIDGING INTO THE CENTRAL PLAINS TOWARDS THE BEGINNING OF NEXT WEEK. ALTHOUGH...AT THIS POINT...THE MRF IS NOT QUITE AS STRONG WITH THIS FEATURE AS CANADIAN. IN ANY CASE...IT LOOKS AS IF COOL DOWN FOR THE END OF THIS WEEK WILL BE SHORT-LIVED. WILL NOT STRAY FAR FROM GUIDANCE TEMPERATURES THROUGH THE FORECAST PERIOD. .EAX... KS...NONE. MO...NONE. MJM
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 11:01 PM CDT | Flash Flood Warning | EAX | Platte | 6 hr |
| Jun 20, 4:30 AM CDT | Flash Flood Warning | EAX | Platte | 6 hr |
| Jun 20, 10:00 AM CDT | Flash Flood Warning | EAX | Platte | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.